# SDR 96ZZZX2143

- Difficulty date: April 19, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Beech E18S
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire
- Condition: Chafed
- Location: Copilot Panel
- Stage of operation: CR
- How discovered: O
- Nature of condition: A
- Precautionary procedure: A, B, F

## Discrepancy

PILOT REPORTED COCKPIT FIRE/SMOKE AND MADE EMERG DESCENT CONTAINING FIRE WITH HAND EXTINGUISHER.  SPARKS AND ENG OIL OBSERVED COMING FROM BEHIND COPILOT'S INSTRUMENT PANEL AND RT ENG WAS SHUT DOWN.  ULTIMATELY, PILOT EXECUTED EMERG LANDING WITH NO INJURIES OR DAMAGE.  INVESTIGATION REVEALED A WIRE BUNDLE BEHIND CO-PILOT'S INSTRUMENT PANEL HAD CHAFED AGAINST A 'HARD' LINE FOR RT ENG OIL PRESS PLUMBING SHORTING OUT AND CAUSING FIRE (A/C TIME, 15,400 HRS).  INVESTIGATING FSDO CONTACTED A BE-18 OPERATOR AND RELATED INCIDENT ASKING OPER TO CHK AREA ON A/C.  OPER RESPONDED THAT A SIMILAR SITUATION WAS OBSERVED, 'BUS' WIRE BUNDLE FND RESTING AGAINST OIL PRESS GAUGE PLUMBING & HAD EVIDENCE OF CHAFING (A/C TIME, 13,777)
